CRESTOR, Cholesterol 800, But side effects are bad

Discussion in 'Fibromyalgia Main Forum' started by cinnveet, Jun 10, 2006.

  1. cinnveet

    cinnveet New Member

    14 days now with Crestor.

    Giving it my best shot as I know I need to take something to get cholesterol down.

    Took Tricor but couldnt handle side effects.

    Afraid this is going to cause a bad flare. Side effects are: leg cramping, knees hurt. Flu like symptoms. Dry mouth.

    Please let me know if you had these side effects and if they start to go away.

    Thanks
    God Bless
    Cindy

    Ps. I love the website AskAPatient.com Gives great feedback from others that try diffrent med.'s. Just type in the med. you are taking and it shows posts of what others experence.
  2. Marta608

    Marta608 Member

    I take Crestor too but I don't know if I have those reactions or not because I just added FM to CFS this past month. Some say they do, some don't. It's like everything else with us: everyone's different.

    I'm sure you'll hear from some who say they can't take statins because of side effects but I sure would give it a hard try if your cholesterol is that high!

    Marta
  3. cinnveet

    cinnveet New Member

    Hi Marta,
    Sorry to hear that you have FM & CFS, I hope you find this site as informative as I do.

    Your right, I am going to give the Crestor a chance and hope the side effects go away.

    Thanks again, & welcome,
    Cindy
  4. JLH

    JLH New Member

    I have been taking Lipitor for years and all of a sudden, my mail-in pharmacist called me and said that my insurance will no longer cover it unless I wanted to pay a premium price. He said my insurance company now recommended Crestor and wanted to know if it was OK for him to call my doctor for permission to change my script from Lipitor to Crestor. So I said OK.

    So, I have taken Crestor for about 2 months now. So far, so good. No problems.

    But, with these types of meds, if you have any muscle pains, you are to contact your doc immediately, and switch meds. It sounds like you need a change!

    I also take a supplement called Super Omega Complex. It is supposed to help reduce your chlorestrol - and it has.

    You can also take Flax Seed or Flax Seed Oil capsules for chlorestrol.

    With your level so very high, you definitely need to get it down - and quickly!!

    Good luck with finding something that will help, without the side effects.

    Hugs,
    Janet
  5. ilovecats94

    ilovecats94 New Member

    I've never been on Crestor, but my son takes 10 mg, of it. He does okay.

    I've been on 80 mg. of Lipitor since it came out and my cholesterol was 378 prior to that. It is still 270, so nothing has helped. I tried Zetia 10 mg. with the Lipitor, but got the muscle pain like you have. My calves were hurting, FMS was worse, pain in other places that wasn't normal. Took weeks for that pain to stop after I quit the Zetia.

    I would stop this medicine now if it was me and call your doctor and let him know what was going on. You definitely need another med and there are a lot of them to try.

    Anyone on Crestor needs to have their kidney's checked often as I have heard that this med can cause permanent kidney damage to certain people. It's probably very rare, but I have heard this on our local news and national news on TV.

    Good luck!

    Hugs,
    Faye
  6. Line

    Line New Member

    My husband was on lipitor and two other satins, cannot remeber the name, crestor was the worse drug for side effects for him. We get the AArp magazine and in there was an article about crestor, it said not to take it because it is a dangerous drug.In fact our Dr. called him out of the blue and told him to go off the crestor immediatly. Yet they advertise the drug as the only satin that is good for your heart.

    So far the only satin that did not bother my husband was zorcor but his liver enzymes were up so he had to stop that. He was just on vytorin for about 6 weeks and started with severe leg pain and was taken off that for two weeks to see if the pain stops. Have no idea what drug is next.

    He does not have fm but has been dxed with post polio syndrome.

    Linda